MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA® CUSTOM 5.5 TTS¿ FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA® CUSTOM 5.5 TTS¿ FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT16HN55NGF088N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Ventilator Dependent (2395)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The tracheostomy tube is for single patient use, but can be used multiple times on the same patient.See mfr: 3012307300-2017-02464.
 
Event or Problem Description
It was reported that while a patient was using a portex® bivona® custom 5.5 tts¿ flextend¿ tracheostomy tube, the cuff broke.An emergency trach change was performed.The patient is ventilator dependent.There was no patient injury.

Brand Name
PORTEX® BIVONA® CUSTOM 5.5 TTS¿ FLEXTEND¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7062804
Report Number3012307300-2017-02463
Device Sequence Number19177248
Product Code JOH
UDI-Device Identifier15019517068764
UDI-Public15019517068764
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Patient Family Member or Friend
Device Expiration Date04/24/2022
Device Catalogue NumberFT16HN55NGF088N
Device Lot NumberDS0004553
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;